Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 179, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2007, 2:55 PM CDT for Grant County, Stevens County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 13, 2007, 4:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Grant County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:09 PM CDT | HAIL 1.75 | 14 Nne Hugoton, KS | BROKE WINDOW IN HOUSE |
| Jun 13, 3:20 PM CDT | HAIL 0.75 | 13 Se Ulysses, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 131955 SVRDDC KSC067-189-132100- /O.NEW.KDDC.SV.W.0179.070613T1955Z-070613T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 255 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRANT COUNTY IN SOUTHWEST KANSAS. NORTH CENTRAL STEVENS COUNTY IN SOUTHWEST KANSAS. * UNTIL 400 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL STEVENS COUNTY...OR 4 MILES NORTHWEST OF MOSCOW...AND MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHERN STEVENS AND SOUTHERN GRANT COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3729 10131 3736 10112 3757 10114 3746 10152 $$ LACY
2 follow-up statements
000 WWUS53 KDDC 132016 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT WED JUN 13 2007 KSC067-189-132100- /O.CON.KDDC.SV.W.0179.000000T0000Z-070613T2100Z/ GRANT KS-STEVENS KS- 315 PM CDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH CENTRAL STEVENS AND SOUTHERN GRANT COUNTIES... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL STEVENS COUNTY...OR 4 MILES NORTH OF MOSCOW...MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHERN STEVENS AND SOUTHERN GRANT COUNTIES. AT 309 PM CDT...THE PUBLIC REPORTED GOLF BALL SIZED HAIL 14 MILES NORTH-NORTHEAST OF HUGOTON, WHICH BROKE WINDOWS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3729 10131 3736 10112 3757 10114 3746 10152 $$ BURKE
000 WWUS53 KDDC 132101 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 359 PM CDT WED JUN 13 2007 KSC067-189-132109- /O.EXP.KDDC.SV.W.0179.000000T0000Z-070613T2100Z/ GRANT KS-STEVENS KS- 359 PM CDT WED JUN 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY EXPIRES AT 400 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN STEVENS AND SOUTHERN GRANT COUNTIES. A NEW SEVERE THUNDERSTORM WARNING CONTINUE FOR CENTRAL STEVENS COUNTY. LAT...LON 3729 10131 3736 10112 3757 10114 3746 10152 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 AM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jun 13, 3:27 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT WED JUN 13 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES CONTINUE TO BE FLOODING POTENTIAL ESPECIALLY IN THE EAST CWA, THEN RAINFALL AMOUNTS AND CHANCES ELSEWHERE. UPPER LOW AND TROUGH WILL MOVE VERY SLOWLY INTO WESTERN KANSAS TODAY THEN ALMOST STALL OUT INTO THURSDAY. WITH COPIOUS AMOUNT OF DEEP LAYER MOISTURE AVAILABLE, UPWARD LIFT, UPPER DIFFLUENCE, AND LOW LEVEL CONVERGENCE ALONG THE WEAK COLD FRONT, WILL CONTINUE THE FLOOD WATCH FROM COLDWATER TO NESS CITY AND EAST INTO THURSDAY EVENING OR 00Z FRIDAY. WIDESPREAD RAINFALL AMOUNTS COULD RANGE FROM 1 TO 3 INCHES. MODELS DISAGREE ON EXACTLY WHERE THE BEST UPPER DYNAMICS WILL PLAY OUT AND THEREFORE DIFFER ON THE PLACEMENT OF THE HIGH QPF, SO WILL BE MORE GENERAL IN AREA OF BEST QPF JUST AHEAD OF UPPER LOW AND ALONG UPPER DIFFLUENT REGION. ALSO USED HPC FORECAST IN PART WHICH ALSO SHOWS HIGHEST POTENTIAL OF EXCESSIVE RAINFALL IN THE NORTHEAST CWA. LATER SHIFT MAY NEED TO ADJUST AS NEEDED DEPENDING ON JUST WHERE EVERYTHING COMES TOGETHER. OTHERWISE LESSER QPF EXPECTED IN THE SOUTHWEST CORNER. HIGH TEMPERATURES SHOULD BE ONLY IN THE MID TO UPPER 70S INTO THURSDAY WITH LOTS OF CLOUDS AND RAINFALL. OVERNIGHT LOWS IN THE LOW TO MID 60S LOOK REASONABLE. WINDS WILL BE LIGHT ACROSS MUCH OF WESTERN KANSAS AS COLD FRONT STALLS OUT IN THE WEST AND UPPER LOW SLOWS. DAYS 3-7... THE MODELS HINTED AT A SLOWER SOLUTION A COUPLE OF DAYS AGO WITH THE UPPER LOW AND THEN BACKED OFF. NOW IT APPEARS THAT THE UPPER LOW WILL LINGER FOR SEVERAL DAYS ACROSS OK/KS. I EXTENDED POPS INTO FRIDAY FOR THIS REASON. ISOLATED STORMS MAY OCCUR ON SAT/SUN, BUT THIS WILL PROBABLY NOT BE WIDESPREAD. A SHORTWAVE TROUGH AND ASSOCIATED SFC FRONT WILL APPROACH BY MONDAY WITH ANOTHER CHANCE FOR STORMS. NO MAJOR CHANGES WERE MADE. && .AVIATION... STRATUS WILL LIKELY DEVELOP AS FAR WEST AS DODGE CITY BY 12Z WITH CIGS AS LOW AS 3-500FT. THIS WILL GRADUALLY ERODE BY MID-MORNING. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND BECOME WIDESPREAD. && .PRELIMINARY POINT TEMPS/POPS... DDC 77 62 77 63 / 60 70 70 50 GCK 75 60 77 61 / 60 70 50 40 EHA 77 57 78 59 / 30 40 40 40 LBL 77 60 77 61 / 40 60 50 40 HYS 76 62 76 63 / 60 80 80 50 P28 81 64 79 66 / 60 80 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING FOR KSZ030-031-045-046-065-066-079>081-089-090. && FN06/24
Hazardous weather outlook, Jun 13, 3:55 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED JUN 13 2007 KSZ043-044-061>064-074>078-084>088-140900- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079>081-089-090-140900- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- 355 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 13, 11:51 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 10 NE HAYS 38.98N 99.19W
06/13/2007 ELLIS KS EMERGENCY MNGR
CODELL RD NORTHEAST OF HAYS CLOSED WITH BARRICADES. NORTH
FORK OF BIG CREEK WAS RISING FAST AND HEADED TOWARD
VICTORIA. SAND BAGGING WAS BEING DONE NEAR A BRIDGE
NORTHWEST OF VICTORIA.
&&
BURKELocal storm report, Jun 13, 12:26 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1226 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 11 NE HAYS 38.99N 99.17W
06/13/2007 E4.65 INCH ELLIS KS CO-OP OBSERVER
OVERNIGHT AND MORNING RAINFALL TOTAL.
&&
BURKESpecial weather statement, Jun 13, 2:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT WED JUN 13 2007 KSZ074-075-085-132015- GRANT-STANTON-STEVENS- 218 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STANTON AND STEVENS COUNTIES... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BIG BOW...MOVING NORTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN STEVENS...SOUTHEASTERN STANTON AND SOUTHERN GRANT COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3732 10154 3725 10113 3759 10110 3758 10180 LACY
Local storm report, Jun 13, 2:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
237 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 1 S MOSCOW 37.31N 101.21W
06/13/2007 E0.75 INCH STEVENS KS PUBLIC
&&
01The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:18 PM CDT | Special Weather Statement | DDC | Grant | 57 min |
| Jun 13, 2:58 PM CDT | Special Weather Statement | DDC | Meade | 47 min |
| Jun 13, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 13, 3:26 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jun 13, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| Jun 13, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 67 min |
| Jun 13, 3:57 PM CDT | Tornado Warning | DDC | Stevens | 33 min |
| Jun 13, 4:02 PM CDT | Tornado Warning | DDC | Clark | 28 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 60 min |
| Jun 13, 4:22 PM CDT | Special Weather Statement | DDC | Gray | 38 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 32 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | DDC | Clark | 23 min |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 37 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 35 min |
| Jun 13, 5:01 PM CDT | Special Weather Statement | DDC | Seward | 59 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 67 min |
| Jun 13, 5:19 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | DDC | Lane | 51 min |
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 31 min |
| Jun 13, 6:44 PM CDT | Special Weather Statement | DDC | Barber | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.